Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Have spasms in legs and back. Got operated for papillary thyroid cancer. Due to any neuro problem?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 297 Questions
Dear and respected,
I’m an adult person (45)
years, but I have a terrible problem with spasms in my legs and back.Before
2 years I stopped to walk because of that even I can move a legs a
little.Usually antipasmodisc drugs didn’t work (lioresal, syrdalud, lyrica,
cellcept, dentrolene). Also, it’s not clear at all cause of strong spasms.
It was done several tests for hereditary illness, but it’s not.***

*One neurologist said that I have **postradiation syndrome**, but lots of
others said that it's not possible in proces of receiving radioactive

*One neurologist said that I had strong **immunological shock** in period
of preparing for receiving radioactive iodine because 3 weeks before this
patients cannot take thyroid hormone at all in this period. That caused
worsening my chronic fatigue syndrome.*

*During the operation of papillary thyroid cancer (metastasis on right side
of my neck – lymph nodes) my neck was hyperextended backward, as I said.
But, I must say also that it was turn at left side because surgeon remove
all lymph nodes at right side of my neck.Also, I have problem with urinary
frequency. I have problem with dropping things from my hands. It was
developed after the extremly strong occipital neuralgia which was developed
one year after the operation. Also, I have problem with weakness in my
hands and fingers.*

Please, can you suggest me some possible medicine therapy or some
other approach? I read that there is connection between spasticity and long-standing hipothyroidsm - it's possible to develop paraparesis spastica like in my case. I was been 11 years hypo because I had problem with using sinthetic T4. No, I'm taking Armour Thyroid and results it's normal, finally. But, spasms are still here. I read it's needd to take prednisone too, but I don't kno how much.

* *With great gratitude.

Posted Wed, 20 Feb 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. V. Kumaravel 17 hours later

I do understand that you are a 45 year old female, who underwent thyroid surgery with lymph node removal for papillary thyroid cancer followed by radioactive iodine therapy; now on thyroxine replacement.

I would like to know your thyroid blood tests. As long they are normal your symptoms may not be related to thyroid dysfunction.

Paraparesis spastica is very unlikely in a patient with treated hypothyroidism.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
,   ,   ,  
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor